Patient: My husband was diagnosed with shingles last night and was prescribed valacyclovir. The rash began on his forehead but now his eye is getting swollen. He’s taken the medicine 4 times once last night and for breakfast lunch and dinner today. Should I take him to emergency or live the medicine time to work?
Symptoms: Rash with blisters on his forehead that’s traveling toward his eye. His eye is getting swollen.
Doctor: Hello,Thank you for your query at AskTheDoctor.comI understand your concern.Since he just started the medicine, it would take at least 24-48 hours for the symptoms to subside, however since the eye is getting involved, it would be prudent to take him to the ER for an emergency ophthalmology opinion and if required take prophylactic measures to prevent corneal involvement with the infection.So, kindly take him, and let me know what they say.Feel free to discuss further.